Alert archive / Kansas / Special Weather Statements in 2019
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at Jun 4, 2019, 12:21 AM CDT for Kiowa County, Pratt County, Kansas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2019, 12:21 AM CDT (05:21 UTC)
- Expired
- Jun 4, 2019, 1:00 AM CDT
- In force
- 39 min
- Issued by
- NWS Dodge City, KS
Counties Kiowa County, KS, Pratt County, KS
The radar
The Dodge City radar (KDDC), 63 km from the middle of the area, began a volume at 05:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 5.4 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1203 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 1971 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
654
WWUS83 KDDC 040521
SPSDDC
Special Weather Statement
National Weather Service Dodge City KS
1221 AM CDT Tue Jun 4 2019
KSZ078-080-081-090-040600-
Pratt KS-Barber KS-Kiowa KS-Ford KS-
1221 AM CDT Tue Jun 4 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FORD...KIOWA...
NORTHWESTERN BARBER...SOUTHERN PRATT COUNTIES UNTIL 100 AM CDT...
At 1221 AM CDT, Doppler radar was tracking a strong thunderstorm near
Mullinville, moving east at 25 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Pratt, Bucklin, Greensburg, Haviland, Mullinville, Sawyer, Cullison,
Coats, Kingsdown, Wellsford, Croft and Belvidere.
LAT...LON 3738 9956 3747 9956 3747 9978 3761 9977
3767 9859 3740 9858
TIME...MOT...LOC 0521Z 271DEG 37KT 3752 9946
$$
TATROWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Jun 4, 12:05 AM CDT, 16 minutes earlier.
Area forecast discussion, Jun 4, 12:05 AM CDT, 16 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 1205 AM CDT Tue Jun 4 2019 ...UPDATE TO AVIATION... .SYNOPSIS... Issued at 943 PM CDT Mon Jun 3 2019 WV imagery indicates an upper level trough of low pressure edging slowly eastward across the Desert Southwest. Near the surface, a lee side trough of low pressure is anchored across eastern Colorado. && .SHORT TERM...(This afternoon through Tuesday) Issued at 1141 AM CDT Mon Jun 3 2019 Southwest flow aloft over southwest Kansas with a deep upper level low across the four corner region giving way to decent difluent flow across the high plains allowing for exhaust for apparent storms late this afternoon and evening. A short wave is expected to propagate across the region this afternoon sparking off storms over the Raton Mesa area and eastern Colorado before pushing across the state line into Kansas by 5PM. These storms will initiate due to strong daytime heating this afternoon and geographical lift across the higher elevations of these areas before pushing to lower elevations of the high plains into the evening hours. Large scale forcing mechanisms look to be weak and thus, these storms look like to be short lived if not dying off before reaching far western Kansas with only general storms pushing across the CWA and exiting before midnight. None the less, with instability moderate in CAPE and mid level lapse rates with clear skies allowing for ample warm up, hail could be the initial risk before reaching the region before becoming mostly a wind event as storms cluster up into a line. Beyond that, expect afternoon high temperatures to swell into the mid to upper 80s with near or at 90 for western counties along the Colorado state line. Breezy south to southwest winds will diminish overnight due to night time cooling with cloudy skies from the aforementioned storms clearing out before midnight. Tuesday morning low temperatures will start pretty mild in the low to mid 60s as winds will stay relatively light due to a weakened pressure gradient with high pressure extending in from the north and northeast. Another round of storms look to develop once again by mid afternoon across northeastern New Mexico and southeastern Colorado before pushing into far western Kansas later in the afternoon and evening time frame. With the upper level low starting to push further east, expect another short wave to push across the high plains. Coupled with divergent upper level southwest flow and ample daytime heating and instability once again, expect severe weather during this time frame with large hail and damaging winds once again being the main threats. The stronger low level jet as depicted today, will not be near as strong tomorrow with this event, and thus, the growth of a much larger scale look to be pretty diminished. These storms look to push off out of the CWA again before midnight giving way to clearing skies and weaker winds. Afternoon high temperatures Tuesday afternoon will once again be in the mid to upper 80s with overnight lows into Wednesday morning in upper 50s to mid 60s west to east across the CWA. .LONG TERM...(Tuesday night through Monday) Issued at 127 PM CDT Mon Jun 3 2019 After another mild start, not as much of a warm up for Wednesday only making it into the low to mid 80s for the majority of the CWA behind the aforementioned shortwave from Tuesday evening and early night. Another round of storms could be possible Wednesday afternoon and evening with another shortwave, but with the upper level low on the progression eastward, the severe impacts to be more centered further east into central to eastern Kansas. General thunderstorms expected for southwest Kansas but still could see gustier winds and smaller size hail but the severe threats will remain east. Similar conditions for Thursday with the severe threat pushing further east into the Missouri River basin as the aforementioned upper level low pushes further east before lifting across the area and to the northeast Thursday night into Friday. General thunderstorms still possible Thursday afternoon and evening but severity not likely. Morning lows will be upper 50s to low 60s with afternoon highs only in the 70s with increased cloud clover due to the aforementioned low near overhead for the high plains inhibiting a strong diurnal warm up. A warming and drying trend in store to end the week on Friday and into the weekend. An upper level ridge builds in across the western United States due to strong confluent flow aloft with high pressure extending across the surface for western Kansas. Morning low temperatures will generally be in the upper 50s to mid 60s with afternoon high temperatures pushing back into the 80s with near 90 for Saturday as the warmest day of the long term outlook. Another weak and dry cold front extends out of the Wyoming front range that will drop temperatures back into the 70s for Monday and the new work week. Moisture content looks to be dry and stable as it passes through the area due to the northwest flow aloft and downsloping surface flow. Expect dry conditions to continue into the rest of the week with a good warm up in store with long term outlooks indicating a dryer and warmer than average spell for the 10-15 day outlook. Even though rainfall amounts look to be not near as much this week not seeing much more than an inch in most areas of the CWA, sure will take what can get in the meantime before the hot and dry summer time approaches in time for the area. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday night) Issued at 1203 AM CDT Tue Jun 4 2019 VFR conditions will prevail in the vicinity of all TAF sites through late this afternoon. Light and variable winds will persist through this afternoon as a surface trough moves east across western into central Kansas during the period. && .PRELIMINARY POINT TEMPS/POPS... DDC 63 86 61 84 / 40 20 30 30 GCK 61 88 59 83 / 50 30 30 30 EHA 58 86 58 77 / 40 30 30 40 LBL 60 86 59 81 / 40 30 30 30 HYS 64 87 61 86 / 40 20 20 20 P28 65 86 65 84 / 30 20 20 30 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...JJohnson SHORT TERM...Lowe LONG TERM...Lowe AVIATION...JJohnson
Hazardous weather outlook, Jun 3, 3:43 AM CDT, 20 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 343 AM CDT Mon Jun 3 2019 KSZ030-031-043>046-061>066-074>081-084>090-040845- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 343 AM CDT Mon Jun 3 2019 /243 AM MDT Mon Jun 3 2019/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- Strong to severe thunderstorms will be possible across portions of west central and southwest Kansas late this afternoon and evening. Quarter to golf ball size hail and damaging winds in excess of 60 mph will be possible. An isolated tornado or two cannot be ruled out. Day 1 Hazards ------------- * Tornado: Limited risk * Hail: Elevated risk * Thunderstorm wind damage: Elevated risk * Lightning: Elevated risk .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Days 2-7 Discussion ------------------- Thunderstorms will be possible each day Tuesday through Thursday. However, the potential for severe weather remains uncertain. Days 2-7 Hazards ---------------- * Tuesday - Lightning: Limited risk - Severe thunderstorm: Limited risk * Wednesday - Lightning: Limited risk * Thursday - Lightning: Limited risk * Friday No hazards. * Saturday No hazards. * Sunday - Non thunderstorm wind: Limited risk .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed in west central and southwest Kansas generally after 4pm. && For more details visit our webpage http://weather.gov/ddc/ehwo
In the hours before
Local storm report, Jun 3, 10:12 PM CDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1012 PM CDT MON JUN 3 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0934 PM HAIL WRIGHT 37.78N 99.89W
06/03/2019 E1.00 INCH FORD KS PUBLIC
&&
RBSpecial weather statement, Jun 3, 10:37 PM CDT, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Dodge City KS
1037 PM CDT Mon Jun 3 2019
KSZ079>081-088>090-040415-
Pratt KS-Clark KS-Barber KS-Kiowa KS-Edwards KS-Comanche KS-
1037 PM CDT Mon Jun 3 2019
...SIGNIFICANT WEATHER ADVISORY FOR KIOWA...WESTERN BARBER...
COMANCHE...SOUTHEASTERN EDWARDS...PRATT AND SOUTHEASTERN CLARK
COUNTIES UNTIL 1115 PM CDT...
At 1037 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Greensburg to near Coldwater to 9 miles
northwest of Buffalo. Movement was east at 35 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Pratt, Coldwater, Greensburg, Haviland, Protection, Iuka, Preston,
Sawyer, Cullison, Coats, Lake City, Sun City, Wilmore, Aetna,
Wellsford, Croft, Lake Coldwater, Belvidere and Buttermilk.
LAT...LON 3728 9941 3775 9930 3780 9852 3726 9865
3700 9895 3700 9972
TIME...MOT...LOC 0337Z 271DEG 32KT 3768 9926 3728 9934 3692 9976
FINCHLocal storm report, Jun 3, 10:54 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DODGE CITY KS
1054 PM CDT MON JUN 3 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM TORNADO 3 NE MANTER 37.56N 101.84W
06/03/2019 STANTON KS STORM CHASER
LANDSPOUT TORNADO REPORTED BY STORM CHASER.
0650 PM HAIL 1 W JOHNSON CITY 37.57N 101.77W
06/03/2019 M1.00 INCH STANTON KS EMERGENCY MNGR
0650 PM TSTM WND GST 1 WNW JOHNSON CITY 37.57N 101.77W
06/03/2019 E60 MPH STANTON KS EMERGENCY MNGR
0655 PM TSTM WND GST JOHNSON CITY 37.57N 101.75W
06/03/2019 E63 MPH STANTON KS MESONET
63 MPH WINDS IN JOHNSON.
0715 PM TORNADO 3 NW ULYSSES 37.61N 101.38W
06/03/2019 GRANT KS PUBLIC
REPORT WAS FROM RECEIVED THROUGH SOCIAL
MEDIA.
0849 PM TSTM WND GST 3 NW PIERCEVILLE 37.92N 100.72W
06/03/2019 M63 MPH FINNEY KS ASOS
ASOS STATION KGCK GARDEN CITY.
0859 PM HAIL PLAINS CITY 37.26N 100.59W
06/03/2019 M0.75 INCH MEADE KS STORM CHASER
0934 PM HAIL WRIGHT 37.78N 99.89W
06/03/2019 E1.00 INCH FORD KS PUBLIC
&&Special weather statement, Jun 3, 11:39 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Dodge City KS
1139 PM CDT Mon Jun 3 2019
KSZ081-089-090-040530-
Pratt KS-Barber KS-Comanche KS-
1139 PM CDT Mon Jun 3 2019
...SIGNIFICANT WEATHER ADVISORY FOR BARBER...SOUTHEASTERN COMANCHE
AND SOUTHEASTERN PRATT COUNTIES UNTIL 1230 AM CDT...
At 1138 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Sawyer to 10 miles north of Freedom.
Movement was east at 35 mph.
Pea size hail and wind gusts up to 50 mph will be possible with these
storms.
Locations impacted include...
Medicine Lodge, Kiowa, Hardtner, Sharon, Sawyer, Hazelton, Isabel,
Lake City and Aetna.
LAT...LON 3700 9907 3759 9865 3756 9846 3739 9846
3738 9835 3700 9835
TIME...MOT...LOC 0438Z 290DEG 32KT 3750 9861 3690 9904
FINCHSpecial weather statement, Jun 4, 12:15 AM CDT, 6 minutes before
Special Weather Statement National Weather Service Dodge City KS 1215 AM CDT Tue Jun 4 2019 KSZ088-089-040600- Clark KS-Comanche KS- 1215 AM CDT Tue Jun 4 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN COMANCHE AND SOUTHEASTERN CLARK COUNTIES UNTIL 100 AM CDT... At 1215 AM CDT, Doppler radar was tracking a strong thunderstorm 8 miles south of Sitka, moving east at 25 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Buttermilk. LAT...LON 3714 9979 3719 9901 3700 9900 3700 9979 TIME...MOT...LOC 0515Z 268DEG 49KT 3705 9970 TATRO
Special weather statement, Jun 4, 12:21 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Dodge City KS
1221 AM CDT Tue Jun 4 2019
KSZ078-080-081-090-040600-
Pratt KS-Barber KS-Kiowa KS-Ford KS-
1221 AM CDT Tue Jun 4 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FORD...KIOWA...
NORTHWESTERN BARBER...SOUTHERN PRATT COUNTIES UNTIL 100 AM CDT...
At 1221 AM CDT, Doppler radar was tracking a strong thunderstorm near
Mullinville, moving east at 25 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Pratt, Bucklin, Greensburg, Haviland, Mullinville, Sawyer, Cullison,
Coats, Kingsdown, Wellsford, Croft and Belvidere.
LAT...LON 3738 9956 3747 9956 3747 9978 3761 9977
3767 9859 3740 9858
TIME...MOT...LOC 0521Z 271DEG 37KT 3752 9946
TATROThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 7:03 PM CDT | Severe Thunderstorm Warning | DDC | Grant, Hamilton, Kearny, Stanton | 42 min |
| Jun 3, 7:12 PM CDT | Special Weather Statement | DDC | Stevens | 48 min |
| Jun 3, 7:31 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Grant, Haskell, Kearny | 44 min |
| Jun 3, 7:40 PM CDT | Areal Flood Warning | DDC | Grant | 4 hr |
| Jun 3, 7:57 PM CDT | Special Weather Statement | DDC | Stevens | 48 min |
| Jun 3, 8:06 PM CDT | Special Weather Statement | DDC | Gray | 54 min |
| Jun 3, 8:25 PM CDT | Special Weather Statement | DDC | Seward | 50 min |
| Jun 3, 8:44 PM CDT | Special Weather Statement | DDC | Ford, Hodgeman, Meade | 46 min |
| Jun 3, 8:48 PM CDT | Special Weather Statement | DDC | Haskell | 42 min |
| Jun 3, 8:51 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Gray, Haskell | 39 min |
| Jun 3, 9:01 PM CDT | Severe Thunderstorm Warning | DDC | Meade, Seward | 44 min |
| Jun 3, 9:26 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Comanche, Edwards, Ford, Kiowa, Meade | 64 min |
| Jun 3, 10:37 PM CDT | Special Weather Statement | DDC | Comanche, Kiowa, Pratt | 38 min |
| Jun 3, 11:39 PM CDT | Special Weather Statement | DDC | Barber | 51 min |
| Jun 4, 12:15 AM CDT | Special Weather Statement | DDC | Comanche | 45 min |
| Jun 4, 12:26 AM CDT | Severe Thunderstorm Warning | DDC | Clark, Comanche | 38 min |
| Jun 4, 12:50 AM CDT | Special Weather Statement | DDC | Barber | 55 min |
| Jun 4, 12:52 AM CDT | Special Weather Statement | DDC | Kiowa | 53 min |
| Jun 4, 1:04 AM CDT | Special Weather Statement | DDC | Comanche | 56 min |
| Jun 4, 1:41 AM CDT | Special Weather Statement | DDC | Barber | 49 min |
| Jun 4, 6:35 PM CDT | Special Weather Statement | DDC | Hamilton, Morton, Stanton | 55 min |
Nearby
Special Weather Statements in Kansas, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.